Alert archive / Kansas / Wind Advisories in 2006
Wind Advisory 14, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Mar 29, 2006, 3:54 AM CST for 4 counties in Kansas. It took effect at Mar 29, 2006, 11:00 AM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 29, 2006, 3:54 AM CST (09:54 UTC)
- In effect from
- Mar 29, 2006, 11:00 AM CST
- Expired
- Mar 29, 2006, 6:55 PM CST
- In force
- 8 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Ellsworth County, KS, Lincoln County, KS, Russell County, KS
The radar
The Wichita radar (KICT), 155 km from the middle of the area, began a volume at 09:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 9.9 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3124 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 271 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KICT 290954 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 354 AM CST WED MAR 29 2006 ...STRONG SOUTHERLY WINDS WILL AFFECT PORTIONS OF CENTRAL KANSAS LATE THIS MORNING AND INTO THE EVENING... KSZ032-047-291800- /O.NEW.KICT.WI.Y.0014.060329T1700Z-060330T0100Z/ RUSSELL-BARTON- INCLUDING THE CITIES OF...RUSSELL...GREAT BEND 354 AM CST WED MAR 29 2006 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CST THIS EVENING. STRONG SOUTHERLY WINDS WILL DEVELOP ACROSS THE ADVISORY AREA BY LATE THIS MORNING...AND CONTINUE INTO THE EVENING HOURS. SUSTAINED WINDS OF 30 TO 35 MPH WILL BE COMMON...WITH A FEW GUSTS EXCEEDING 40 MPH POSSIBLE. WINDS SHOULD DROP BELOW ADVISORY CRITERIA BY 7 PM. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND / OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ ADK
2 follow-up statements
000 WWUS73 KICT 291705 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1105 AM CST WED MAR 29 2006 ...STRONG SOUTHERLY WINDS WILL AFFECT PORTIONS OF CENTRAL KANSAS LATE THIS MORNING AND INTO THE EVENING... KSZ033-048-300100- /O.EXA.KICT.WI.Y.0014.000000T0000Z-060330T0100Z/ LINCOLN-ELLSWORTH- INCLUDING THE CITIES OF...LINCOLN...ELLSWORTH 1105 AM CST WED MAR 29 2006 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CST THIS EVENING. STRONG SOUTH WINDS WILL CONTINUE TO INCREASE EARLY THIS AFTERNOON BEFORE DIMINISHING THIS EVENING. SUSTAINED WINDS OF 30 TO 35 MPH WILL BE COMMON THIS AFTERNOON...WITH A FEW GUSTS EXCEEDING 40 MPH POSSIBLE. WINDS SHOULD DROP BELOW ADVISORY CRITERIA BY 7 PM. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND / OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KSZ032-047-300100- /O.CON.KICT.WI.Y.0014.000000T0000Z-060330T0100Z/ RUSSELL-BARTON- INCLUDING THE CITIES OF...RUSSELL...GREAT BEND 1105 AM CST WED MAR 29 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING. STRONG SOUTH WINDS WILL CONTINUE INTO THE EVENING HOURS. SUSTAINED WINDS OF 30 TO 35 MPH WILL BE COMMON...WITH A FEW GUSTS EXCEEDING 40 MPH POSSIBLE. WINDS SHOULD DROP BELOW ADVISORY CRITERIA BY 7 PM. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ HOWERTON
000 WWUS73 KICT 300055 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 655 PM CST WED MAR 29 2006 KSZ032-033-047-048-300200- /O.CAN.KICT.WI.Y.0014.000000T0000Z-060330T0100Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH 655 PM CST WED MAR 29 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND ADVISORY. A TIGHT PRESSURE GRADIENT WILL CONTINUE TO LEAD TO STRONG SOUTH WINDS OF 25 TO 30 MPH OVERNIGHT WITH GUSTS TO AROUND 35 MPH. $$ KETCHAM
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Mar 29, 3:44 AM CST, 10 minutes earlier.
Area forecast discussion, Mar 29, 3:44 AM CST, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 344 AM CST WED MAR 29 2006 .DISCUSSION... FORECAST CONCERNS FOCUS AROUND THUNDERSTORM POTENTIAL TODAY THROUGH THURSDAY EVENING...WITH SEVERE POTENTIAL PRIMARILY THURSDAY AFTERNOON AND EVENING. TODAY-TONIGHT: WEAK CONVECTION CURRENTLY FESTERING ACROSS CENTRAL KS IS LIKELY A RESULT OF 850-700 MB WARM/MOIST ADVECTION AHEAD OF SUBTLE LEAD SHORTWAVE ACROSS THE WESTERN HIGH PLAINS. NOTHING OTHER THAN MAYBE A FEW SPRINKLES OR A LIGHT SHOWER HAS LIKELY REACHED GROUND...DUE TO ITS HIGH-BASED NATURE. SUBTLE SHORTWAVE IS EXPECTED TO PROGRESS EAST ACROSS THE AREA TODAY. HOWEVER...ONLY WEAK DYNAMIC LIFT IS EXPECTED WITH THIS FEATURE...PRODUCING ONLY MODEST ISENTROPIC ASCENT AT BEST. ADDITIONALLY...ELEVATED INSTABILITY WILL INCREASE A TAD...BUT REMAIN FAIRLY MARGINAL. SO ALL IN ALL...AM ONLY EXPECTING ISOLATED/WIDESPREAD SHOWER/THUNDERSTORM ACTIVITY. DRY LINE WILL ESTABLISH ITSELF BY AFTERNOON ACROSS FAR WESTERN KANSAS...AS LOW-LEVEL MOISTURE SURGES NORTHWARD. HOWEVER...THINKING ANY CONVERGENCE WILL REMAIN TOO FAR WEST TO AFFECT ICT CWA. FURTHERMORE...STRONG SOUTHERLY WINDS WILL DEVELOP ACROSS THE AREA TODAY...STRONGEST WEST OF I-135...IN RESPONSE TO RAPIDLY LOWERING PRESSURE ACROSS THE WESTERN HIGH PLAINS. WILL GO AHEAD AND ISSUE A WIND ADVISORY FROM 11AM-7PM FOR BARTON AND RUSSELL COUNTIES. MET MOS IS PROGGING NEAR 30 KT AFTER 18Z FOR BOTH RUSSELL AND GREAT BEND. LIKE USUAL...A FEW KT CAN USUALLY BE ADDED TO MET MOS. HOWEVER...INCREASING LOW CLOUDS BY LATE THIS AFTERNOON MAY INHIBIT WINDS FROM REACHING MAX POTENTIAL LATER ON. INCREASING LARGE SCALE ASCENT AHEAD OF IMPRESSIVE UPPER TROUGH WILL OVERSPREAD THE CWA TONIGHT. SO AN INCREASE IN POPS SEEMED REASONABLE. CANNOT RULE OUT STRONG TO SEVERE STORMS...GIVEN INCREASING LIFT...SHEAR AND MOISTURE/INSTABILITY. THURSDAY-THURSDAY NIGHT: MODELS CONTINUE TO EJECT A FAIRLY IMPRESSIVE UPPER TROUGH ACROSS THE CENTRAL PLAINS DURING THIS PERIOD...INCREASING SEVERE WEATHER CHANCES. HOWEVER...THE SAME QUESTIONS STILL ARISE: EXTENT OF LOW CLOUDS INHIBITING INSTABILITY...AMOUNT OF LOW-LEVEL MOISTURE...AND TIMING OF DRY LINE PASSAGE. LATEST DATA SUGGESTS DRY LINE AT NOON JUST WEST OF I-135. GIVEN THE STRONG DYNAMIC FORCING (LEFT FRONT QUAD OF UPPER JET NOSING OVER THE AREA BY NOON) WOULDNT BE SURPRISED TO SEE A RELATIVELY EARLY START TO CONVECTION...GIVEN ENOUGH INSTABILITY IS PRESENT. AM TAKING MODEL SOUNDINGS WITH A GRAIN OF SALT...GIVEN THEIR PROPENSITY TO ERODE THE CAP TOO SOON (I.E. 3PM ETA SOUNDING FOR WICHITA). SHEAR PROFILES REMAIN FAVORABLE FOR SEVERE...ALTHOUGH GIVEN STRONG FORCING AND ORIENTATION OF SHEAR VECTOR THINKING CONVECTIVE MODE WILL BE MORE LINEAR WITH EMBEDDED SUPERCELLS. ALL IN ALL...BIG QUESTION REMAINS INSTABILITY...SO WILL NOT MENTION SEVERE IN ZONES YET. BUT POTENTIAL STILL EXISTS FOR A FAIRLY WIDESPREAD SEVERE WEATHER OUTBREAK. COULD EVEN SEE A FEW STRONG/SEVERE STORMS ACROSS CENTRAL KANSAS BEHIND DRY LINE...BUT AHEAD OF THE COLD FRONT UNDERNEATH MID-LEVEL COLD POCKET. FRIDAY-SATURDAY NIGHT: FAIRLY BREEZY DAY ON FRIDAY...BUT DOWNSLOPE FLOW SHOULD ALLOW TEMPERATURES IN THE 60S TO LOW 70S. LOW-LEVEL MOISTURE IS EXPECTED TO RETURN FRIDAY NIGHT INTO SATURDAY...AHEAD OF NEXT UPPER TROUGH. COULD SEE A FEW STORMS DEVELOPING ON SATURDAY...BUT LEFT DRY FOR NOW. LEFT SATURDAY NIGHT POPS ALONE. SUNDAY-MONDAY: ECMWF AND GFS PROGRESSES A SYSTEM ACROSS THE AREA ON SUNDAY. STILL SOME DIFFERENCES BETWEEN MODELS...BUT LEFT POPS ALONE. TUESDAY-WEDNESDAY: LOOKS LIKE ANOTHER POTENTIAL SYSTEM BY MID/LATE NEXT WEEK. STILL SOME FAIRLY BIG DIFFERENCES BETWEEN THE MODELS...BUT GFS...UKMET...ECMWF AND CANADIAN ALL HINT AT MID/UPPER TROUGHING ACROSS THE EASTERN PACIFIC BY EARLY NEXT WEEK. STAY TUNED. ADK && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 69 57 73 43 / 20 40 50 10 HUTCHINSON 69 57 72 42 / 20 40 50 10 NEWTON 69 57 73 43 / 20 40 50 20 ELDORADO 69 57 72 44 / 20 40 60 20 WINFIELD-KWLD 69 57 73 45 / 20 40 50 20 RUSSELL 69 55 69 39 / 20 40 40 10 GREAT BEND 70 55 70 39 / 20 40 40 10 SALINA 68 57 71 41 / 20 40 50 20 MCPHERSON 69 57 72 41 / 20 40 50 10 COFFEYVILLE 69 58 71 47 / 20 40 60 40 CHANUTE 68 58 71 46 / 20 40 60 40 IOLA 68 58 71 46 / 20 40 60 40 PARSONS-KPPF 68 58 71 47 / 20 40 60 40 && .ICT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 11 AM WEDNESDAY TO 7 PM WEDNESDAY FOR KSZ032- 047. &&
Hazardous weather outlook, Mar 28, 10:21 PM CST, 5 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 1021 PM CST TUE MAR 28 2006 KSZ032-033-047>053-067>072-082-083-091>096-098>100-300530- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 1021 PM CST TUE MAR 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT THERE IS A SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS MAINLY WEST OF THE I-35 AND 135 CORRIDOR TOWARDS DAYBREAK. THESE ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY. SOME OF THE STORMS MAY BE STRONG...ESPECIALLY ACROSS CENTRAL KANSAS. THE PRIMARY THREAT FROM THESE WILL BE SMALL HAIL. SEVERE WEATHER CHANCES SHOULD INCREASE BY MIDDAY THURSDAY...AS A STRONG STORM SYSTEM AND DRY LINE MOVES ACROSS THE AREA. AT THIS TIME...THE BEST CHANCE OF SEVERE WEATHER WOULD BE EAST OF I-35...BUT WILL BE DEPENDENT ON WHERE THE DRYLINE IS LOCATED WHEN THE THUNDERSTORMS DEVELOP. THERE REMAINS CONSIDERABLE UNCERTAINTY WITH REGARD TO INSTABILITY AND WIND SHEAR DUE TO VARIATIONS IN THE TRACK OF THE LOW. DEPENDING ON THE TRACK OF THE LOW...POSSIBLE OUTCOMES MAY RANGE FROM MARGINALLY SEVERE THUNDERSTORMS...TO A SIGNIFICANT SEVERE WEATHER OUTBREAK WITH ALL THREATS OF SEVERE WEATHER. CONSULT LATER OUTLOOKS AND FORECASTS FOR UPDATED THREAT INFORMATION. ADDITIONAL THUNDERSTORMS ARE POSSIBLE SATURDAY NIGHT THROUGH SUNDAY NIGHT...AS ANOTHER STORM SYSTEM MOVES ACROSS THE AREA. IT REMAINS TOO EARLY TO SPECULATE ON THE INTENSITY OF THESE STORMS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP COX
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.